KOMPLIKE DIYABETIK HASTADA METANOL ENTOKSIKASYONU (OLGU SUNUMU)

Translated title of the contribution: Methanol intoxication in a complicated diabetic patient (Case report)

N. Cakar, A. Tutuncu, S. E. Karakas, S. Koprulu, F. Esen

Research output: Contribution to journalArticle

Abstract

Visual disturbances and metabolic acidosis developed in a 40 years old diabetic patient who was admitted to the Pain Clinic due to diabetic neuropathy. Although the patient was transferred to ICU, mechanically ventilated, bicarbonate infused and cardiac support given with inotropes (dopamine, dobutamine, adrenalin), death ensured at the first 24 hours. Postmortem history cleared out the diagnosis that the patient was alcoholic and she attempted to drink cologne twice. So we could diagnose methanol intoxication. Because antidotal treatment is available, it is important to recognize methanol or ethylene glycol poisoning promptly. The use of anion gap and osmolal gap could fasten the diagnosis without specific analyses of toxic alcohols and their metabolites. Prompt institution of specific therapy can probably decrease the morbidity and mortality associated with this form of poisoning.

Original languageTurkish
Pages (from-to)251-253
Number of pages3
JournalTurk Anesteziyoloji ve Reanimasyon
Volume23
Issue number5
Publication statusPublished - Jan 1 1995
Externally publishedYes

    Fingerprint

Keywords

  • Anion gap
  • Metabolic acidosis
  • Methanol intoxication
  • Osmolal gap

ASJC Scopus subject areas

  • Emergency Medicine
  • Anesthesiology and Pain Medicine

Cite this

Cakar, N., Tutuncu, A., Karakas, S. E., Koprulu, S., & Esen, F. (1995). KOMPLIKE DIYABETIK HASTADA METANOL ENTOKSIKASYONU (OLGU SUNUMU). Turk Anesteziyoloji ve Reanimasyon, 23(5), 251-253.